# SDR 2020FA0000176

- Difficulty date: February 24, 2020
- Submitted: February 24, 2020
- Operation: General aviation
- Aircraft: N627SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8621
- Aircraft time: 9,627 hours
- Engine: Lyc IO360L2A
- Engine time: 1,678 hours
- Propeller: Mcauly 1A170E
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SL36006WA20P
- Condition: Cracked
- Location: Engine
- Part time: 1,678 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, B, R
- Precautionary procedure: B, A

## Discrepancy

DURING CLIMB OUT, PILOT REPORTED ENGINE POWER LOSS FOLLOW BY A BURNING SMELL. VISUALLY INSPECTED ENGINE AND NOTICED #4 CYLINDER CRACK AT THE CYLINDER WALL. REMOVED CYLINDER AND FURTHER INSPECTED NOTICED THE CRACK TO START FROM THE CYLINDER WALL WHERE IT MEETS THE HEAD OF THE CYLINDER. REMOVED CYLINDER WAS SEND TO CERTIFIED ENGINE UNLIMITED FOR FURTHER EVALUATION OF WHAT COULD CAUSE THIS MALFUNCTION TO ACCORD.
